Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

08:00 09:00 (60 mins)

Main agenda

Registration & Coffee

08:59 09:00 (1 mins)

Plenary - Gold Hall

Master of Ceremonies

  • Master of Ceremonies Ms Babita Sharma - Presenter, BBC World News

09:00 09:10 (10 mins)

Plenary - Gold Hall

Official Opening of Cable Congress 2017

Manuel Kohnstamm, Chief Policy Officer Liberty Global and President of Cable Europe is joined by Matthias Kurth, Executive Chairman, as they welcome you to Cable Congress 2017

  • Speaker Mr Matthias Kurth - Executive Chairman, Cable Europe
  • Speaker Mr Manuel Kohnstamm - Senior Vice President and Chief Corporate Affairs Officer, Liberty Global

09:10 09:30 (20 mins)

Plenary - Gold Hall

The Connected Entertainment Future – What Bags to Pack For the Journey

The evolving converged landscape between connected entertainment companies (mergers such as AT&T/Time Warner and AOL/Verizon/Yahoo) raises the challenge for our businesses: How can we ensure continued revenue growth from advertisers as well as consumers?

  • Speaker Mr Barry Cupples - Global CEO – Investment, Omnicom Media Group

09:40 10:00 (20 mins)

Plenary - Gold Hall

The Freshest Data

Get up speed on what’s trending in the industry. Renowned analyst Ben Keen will open this panel and present the freshest industry data and insights. He’ll unveil what’s behind the numbers and why the future looks bright for cable in this rapidly evolving market.

  • Speaker Mr Ben Keen - Former Chief Analyst & VP, IHS Markit

10:00 10:45 (45 mins)

Plenary - Gold Hall

Panel: The Hottest Discussion

Join the conversation and discover what new opportunities lie ahead for your business.

  • Moderator Ms Kate Bulkley - Media Commentator & Journalist, UK
  • Panellist Mr Eric Tveter - CEO Central Europe Group, Liberty Global
  • Panellist Dr Manuel Cubero - CEO Kabel Deutschland and CCO, Vodafone Germany
  • Panellist Mr Anders Nilsson - CEO, Com Hem
  • Panellist Mr Harald Rösch - CEO, Melita

10:30 10:35 (5 mins)

Policy Track

Welcome

As Cable Congress takes place in Brussels this year, we’re holding a morning of exclusive sessions for regulatory and public policy specialists. We’ll focus on two of the hottest topics for our industry: the Gigabit ambitions of the European Commission and the draft Electronic Communications Code. Generally considered a promising piece of legislation, and primarily designed to unleash investments in very high capacity networks, the Code is nonetheless provoking heated debate between stakeholders as it passes through the EU Parliament and Council. If you’re engaged in the draft Code and its outcomes, this session series is for you.

  • Master of Ceremonies Ms Caroline van Weede - Managing Director, Cable Europe

10:35 11:10 (35 mins)

Policy Track

Next-Generation Applications in a Gigabit Society

Next-Generation Applications in a Gigabit Society


  • Speaker Mr Gregory Pankert - Partner, Arthur D. Little, Benelux

10:45 11:05 (20 mins)

Plenary - Gold Hall

Fireside Chat

  • Interviewer Mr Matthias Kurth - Executive Chairman, Cable Europe
  • Interviewee Mr Ronny Verhelst - CEO , Tele Columbus Group

11:05 11:45 (40 mins)

Main agenda

Refreshments and Networking Break

11:10 13:10 (120 mins)

Policy Track

Panel: The Electronic Communications Code – is the new legislation fit for purpose?

The draft code is generally considered as a good piece of legislation but there is nevertheless some heated debate between stakeholders. With this piece of legislation, the European Commission wants to unleash investments in very high capacity networks. What are the different recipes to get this done? Will the code encourage cable operators to maintain their high investment trends in Europe? Should consumer protection rules be similar from one-member state to another? And what’s the solution to embrace competition from OTT players? Who has the magic wand to give rural areas a gigabit future?

  • Moderator Mr Richard Feasey - Director, Fronfraith
  • Panellist Dr. Andrea Huber - Managing Director, ANGA
  • Panellist Beatrice Flammini - Vice-President EU Affairs, Public Policy, Brussels office, Liberty Global
  • Panellist Ms Kaja Kallas, MEP
  • Panellist Ms Cornelia Kutterer - Director Digital Policy, Microsoft
  • Panellist Mr Anthony Whelan - DG Connect, Director for Electronic Communications Networks & Services, European Commission

11:45 12:05 (20 mins)

Plenary - Gold Hall

The Future is Nearer Than You Think

Broadband is a transformative force that continues to reshape our world. With its ever-growing reach and speed of services, what innovations will be built on this platform and how will they impact our everyday lives?

Hear from the CEO of CableLabs and get a glimpse of what’s on the horizon. From transportation and work to healthcare and entertainment, he’ll enlighten us on how innovations in broadband will soon change the way we live and experience life.

  • Speaker Mr Phil McKinney - President & CEO, CableLabs

12:05 12:55 (50 mins)

Plenary - Gold Hall

Staying Ahead of the Pack

The stakes for today’s CTO couldn't be higher. Determining where to invest and how to stay ahead in an increasingly competitive space is crucial for driving the pace of technological growth. Whether analysing the DOCSIS evolution or the integration with mobile services, technology is truly at the heart of this dynamic, not-to-be-missed CTO-only discussion on what keeps cable ahead of the pack.

  • Moderator Mr Lorenz Glatz - Technology Executive & Advisor
  • Panellist Mr Balan Nair - Chief Technology Officer, Liberty Global
  • Panellist Mr Jorge Filipe Graça - CTIO, NOS
  • Panellist Mr Matt Beal - Vodafone Group Technology Director, Architecture & Strategy, Vodafone
  • Panellist Mr Thomas Helbo - Chief Technical Officer, Com Hem
  • Panellist Mr Luc Noiseux - Senior Vice President, Chief Technology and Strategy Officer, Cogeco

12:30 13:00 (30 mins)

Policy Track

Keynote Interview

Keynote Interview

  • Interviewer Mr Matthias Kurth - Executive Chairman, Cable Europe
  • Speaker Mr Johannes Gungl - Incoming Chair and Managing Director, BEREC

12:55 13:10 (15 mins)

Plenary - Gold Hall

The Data-driven Digital Business

New technologies and fast changing consumer demands are causing significant disruptions in the Comms and Media value chain: an entire industry has to rethink the way it serves customer needs, sustaining growth in their core business and enabling emerging businesses. Both business models are under threat from “Digital Natives” whose competitive advantage isn’t content and connectivity, but a business and operating model that is designed to be platform-driven and data-centric.

In this presentation, we will focus on the strategic priority of becoming a data-driven business and the value this approach brings to capabilities such as marketing, advertising, operations, and product functions.

  • Speaker Mr Sef Tuma - Global Lead, Accenture Digital Video

13:10 14:25 (75 mins)

Main agenda

Lunch and Networking Break

13:15 14:15 (60 mins)

Workshop

Show Don't Tell: Building Your Digital Brand

How do you supplement a brand new Russian news and information channel with useful, fact-based journalism on digital and social platforms? Current Time has done just that by adopting an aggressive distributed content strategy and pooling resources into small teams to create award-winning digital and video content. We'll talk about how we designed the digital story and creating the social and explainer videos -- viewed online more than 161 million times in 2016 -- that were the first of their kind in the eastern European market.

  • Workshop Leader Mr Thomas Kent - President & CEO, Radio Free Europe/Radio Liberty
  • Workshop Leader Mr Adam Gartner - Director of Business Development – Eurasia, BBG
  • Workshop Leader Mr Glenn Kates - Managing Editor, Digital, Current Time / Radio Free Europe

14:24 14:25 (1 mins)

Track B - Silver Hall

Master of Ceremonies

  • Master of Ceremonies Ms Virginia Lee - Director of Communications, Cable Europe

14:25 15:30 (65 mins)

Track A - Gold Hall

Innovation Showcase

Back by popular demand, this fun, fast-paced presentation is one of the highlights of Cable Congress. Get ready to be wowed by four of the industry’s most promising start-ups as they take the stage to demo their latest innovations. Each company will pitch their idea to the audience for a chance to win this year’s Innovation Showcase Award.

Come to this unique event presented by CableLabs and decide who will be the next rising star in our industry.  

  • Facilitator Mr Scott Brown - VP, Ventures and Outreach & Managing Director, UpRamp

14:25 14:45 (20 mins)

Track B - Silver Hall

Gen X Today: A Fresh Perspective

When thinking about Generation X, what comes to mind? Cynical, rebellious, directionless youth? That’s exactly how they were described in the ‘90s, the last time they were on the global radar. But a revealing new study by Viacom International shows that while the world has been focused on Millennials and Boomers, Gen X grew up. With distinct habits and preferences, they’ve been busy dismantling traditional norms, driving innovation and making big changes, from social media and flexible work schedules to modern families.

Don’t miss this bombshell presentation that shatters all outdated notions about Gen X and redefines the impact they’re having on our society, culture and industry.

  • Speaker Mr Christian Kurz - Senior Vice President of Global Consumer Insights, Viacom

14:45 15:30 (45 mins)

Track B - Silver Hall

It’s Still All About Content

Investment in content is the highest it’s ever been in our industry. Content providers of all shapes and sizes are creating breakthrough, award- and viewer-winning content, all of which comes at a cost. At the same time, cable operators are working to rein in content, one of the largest line item costs on their P&L.

Join us for a thought-provoking session as we examine where the balance lies between delivering talked-about content and maintaining a financially sound business.

  • Moderator Mr Dennis Hodges - Founder and Creative Catalyst, Creatalyst
  • Panellist Mr John Rossiter - Managing Director, Sony Pictures Television, CEE
  • Panellist Mr Harold Gronenthal - EVP & GM, AMC Networks International
  • Panellist Mr Ferdinand Habsburg - Founder & CEO, Da Vinci Media
  • Panellist Ms Tatjana Vucanovic - VP Program Sales EMEA, Disney Media Distribution
  • Panellist Ms Jane Turton - CEO, All3Media
  • Panellist Mr Bruce Mann - Chief Programming Officer, Liberty Global

15:30 15:50 (20 mins)

Track A - Gold Hall

Business revolution with DOCSIS 3.1 – “FTTH on coax”

DOCSIS 3.1 has dominated headlines as a breakthrough for the cable industry. Today, as broadband networks and CPEs have matured, some operators are even offering FTTH speeds on coax with this new technology. What's next in our gigabit world where MSOs now have the power to compete head on with emerging FTTH operators - and even outmatch them in costs?

Don't miss this timely session as tech giant Huawei presents the latest DOCSIS 3.1 solutions. Learn how this innovative technology can provide sufficient capacity to support TV's transition from DVB-C to IP and other access types like FTTH, a top choice for greenfield deployments among many cable operators. Come discover new revenue opportunities and gain the edge for your business.

  • Speaker Mr Mads Arnbjoern Rasmussen - CTO of Fixed BB & Video, Huawei Europe Branch, Huawei Technologies

15:30 15:50 (20 mins)

Track B - Silver Hall

Connectivity in a Crisis

Connectivity today is part of the essential survival kit in crisis situations.  Unitymedia made humanitarian headlines when it provided free connectivity in refugee hostels.  Join this session to hear the case study on a very different approach.                                                                                                                                                             

  • Speaker Ms Clare Bromiley - Corporate Responsibility Manager, Unitymedia
  • Speaker Mr Johannes Fuxjäger - Vice President Corporate Communications, Unitymedia

15:50 16:30 (40 mins)

Main agenda

Refreshments and Networking Break

16:30 16:45 (15 mins)

Plenary - Gold Hall

Keeping the Customer's Attention Through Innovation

In a rapidly transforming media, information and entertainment space, customers are attracted by innovative offers coming from digital players.

In this environment cable players have the opportunity to leverage their infrastructure to offer new disruptive solutions, whilst still keeping their competitive advantages: reliability and sustainability.

  • Speaker Mr André Kudelski - Chairman and Chief Executive Officer, Kudelski Group

16:45 17:25 (40 mins)

Plenary - Gold Hall

Fostering Innovation

Innovation is a key challenge for any established organisation, large or small and all are faced with the challenge to bring fresh ideas. Whether you are a service provider or a technology partner, innovation never happens on its own. How can you develop a successful strategy for innovation? What sort of partnerships are required to succeed? What are the common pitfalls? In this panel, you will receive advice and share experiences with executives responsible for driving innovation across their respective companies.

  • Moderator Mr Thomas Nogues - Executive Advisor, CableLabs
  • Panellist Mr Antonio Rodriguez del Corral - Director of Innovation, Euskaltel Group (Euskaltel & R)
  • Panellist Mr Alcino Lavrador - General Manager, Altice Labs
  • Panellist Ms Daphne Gottschalk - Head of Amdocs Innovation Program, Amdocs
  • Panellist Mr Gavin Sheldon - Vice President, Connectivity, Liberty Global

17:25 17:50 (25 mins)

Plenary - Gold Hall

Keynote Interview

Mike Fries leads the largest TV and broadband company in the world, operating in over 30 countries and serving more than 29 million customers. Now in conversation with CBNC’s Carolin Roth, this industry veteran shares his vision for cable companies in a connected future and what his priorities are going forward.

Mike Fries, President & CEO, Liberty Global Fireside Chat with Carolin Roth, Anchor, CNBC            

  • Speaker Mr Mike Fries - Chief Executive Officer, Liberty Global
  • Interviewer Ms Carolin Roth - Anchor , CNBC

17:50 17:55 (5 mins)

Main agenda

Close of Day One

19:00 22:00 (180 mins)

Main agenda

Cable Congress Party

Step out in style at our Congress Party hosted in the Bozar Horta Hall. Just a two-minute walk from The Square, this magnificent venue is nestled in the heart of an Art Deco building designed by the Belgian architect, Victor Horta. Come raise a glass with your peers and enjoy delicious local cuisine in this exquisite setting that’s sure to uplift you after a long day at Cable Congress.

We look forward to seeing you there!